Alert archive / Oklahoma / Red Flag Warnings in 2022
Red Flag Warning 17, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Oct 21, 2022, 2:24 PM CDT for Pawnee County, Oklahoma. It took effect at Oct 22, 2022, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2022, 2:24 PM CDT (19:24 UTC)
- In effect from
- Oct 22, 2022, 12:00 PM CDT
- Expired
- Oct 22, 2022, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2738 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
421 WWUS84 KTSA 211924 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 224 PM CDT Fri Oct 21 2022 OKZ054-059-220900- /O.NEW.KTSA.FW.W.0017.221022T1700Z-221023T0000Z/ /O.CON.KTSA.FW.W.0016.000000T0000Z-221022T0000Z/ Osage-Pawnee- 224 PM CDT Fri Oct 21 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING AND FROM NOON TO 7 PM CDT SATURDAY FOR FOR VERY DRY AND WINDY CONDITIONS FOR OSAGE AND PAWNEE COUNTIES The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from noon to 7 PM CDT Saturday. * AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties. * WIND...South winds 10 to 20 mph with gusts to around 30 mph. * HUMIDITY...Afternoon values 15 to 25 percent. * TEMPERATURE...Mid 80s to near 90. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ OKZ049-053-055>058-060>076-220000- /O.CON.KTSA.FW.W.0016.000000T0000Z-221022T0000Z/ Pushmataha-Choctaw-Washington OK-Nowata-Craig-Ottawa-Tulsa-Rogers- Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair- Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- 224 PM CDT Fri Oct 21 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR EASTERN OKLAHOMA. * AFFECTED AREA...IN Oklahoma, Pushmataha, Choctaw, Washington, Nowata, Craig, Ottawa, Tulsa, Rogers, Mayes, Delaware, Creek, Okfuskee, Okmulgee, Wagoner, Cherokee, Adair, Muskogee, McIntosh, Sequoyah, Pittsburg, Haskell, Latimer, and Le Flore counties. * WIND...South winds 10 to 20 mph with gusts to around 30 mph. * HUMIDITY...Afternoon values 15 to 25 percent. * TEMPERATURE...Mid 80s to near 90. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
4 follow-up statements
268 WWUS84 KTSA 220001 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 701 PM CDT Fri Oct 21 2022 OKZ054-059-220900- /O.EXP.KTSA.FW.W.0016.000000T0000Z-221022T0000Z/ /O.CON.KTSA.FW.W.0017.221022T1700Z-221023T0000Z/ Osage-Pawnee- 701 PM CDT Fri Oct 21 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT SATURDAY FOR VERY DRY AND WINDY CONDITIONS FOR OSAGE AND PAWNEE COUNTIES... * AFFECTED AREA...In Oklahoma, Osage, and Pawnee counties. * WIND...South winds 15 to 25 mph with gusts to around 35 mph. * HUMIDITY...Minimum afternoon values 20 to 25 percent. * TEMPERATURE...Mid and Upper 80s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ OKZ049-053-055>058-060>076-220115- /O.EXP.KTSA.FW.W.0016.000000T0000Z-221022T0000Z/ Pushmataha-Choctaw-Washington OK-Nowata-Craig-Ottawa-Tulsa-Rogers- Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair- Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- 701 PM CDT Fri Oct 21 2022 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR EASTERN OKLAHOMA... Fire weather conditions are beginning to improve early this evening, as temperatures and wind speeds decrease and relative humidities increase. $$
650 WWUS84 KTSA 220859 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 359 AM CDT Sat Oct 22 2022 OKZ054-059-221700- /O.CON.KTSA.FW.W.0017.221022T1700Z-221023T0000Z/ Osage-Pawnee- 359 AM CDT Sat Oct 22 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR OSAGE AND PAWNEE COUNTIES... * AFFECTED AREA...In Oklahoma, Osage, and Pawnee counties. * WIND...South winds 15 to 25 mph with gusts to around 35 mph. * HUMIDITY...Minimum afternoon values 15 to 25 percent. * TEMPERATURE...Upper 80s to lower 90s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
930 WWUS84 KTSA 221917 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 217 PM CDT Sat Oct 22 2022 OKZ054-059-230000- /O.CON.KTSA.FW.W.0017.000000T0000Z-221023T0000Z/ Osage-Pawnee- 217 PM CDT Sat Oct 22 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR OSAGE AND PAWNEE COUNTIES... * AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties. * WIND...South winds 15 to 25 mph with gusts to around 35 mph. * HUMIDITY...Minimum afternoon values 15 to 25 percent. * TEMPERATURE...Upper 80s to lower 90s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
053 WWUS84 KTSA 222355 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 655 PM CDT Sat Oct 22 2022 OKZ054-059-230100- /O.EXP.KTSA.FW.W.0017.000000T0000Z-221023T0000Z/ Osage-Pawnee- 655 PM CDT Sat Oct 22 2022 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR OSAGE AND PAWNEE COUNTIES IN NORTHEAST OKLAHOMA... Ongoing fire fighting efforts across the area will be hampered by a southerly wind of 10 to 25 mph with gusts to around 35 mph that is expected to continue through the night. Temperatures will remain well above normal for this time of year as well. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Oct 21, 12:38 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Oct 21, 12:38 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1238 PM CDT Fri Oct 21 2022 ...New AVIATION... .SHORT TERM... (The rest of today ) Issued at 1038 AM CDT Fri Oct 21 2022 At mid morning...Eastern Oklahoma and Northwest Arkansas resided between surface high pressure along the Gulf Coast States and a developing area of low pressure to the northwest in Eastern Colorado/Western Kansas. In response...a tightening pressure gradient was aiding in a return of breezy southerly winds with mid morning temps in the upper 50s to upper 60s common across the CWA. Through this afternoon...southerly winds are expected to continue increasing with gusts 15 to 30 mph underneath mostly sunny skies. At the same time...an expanding thermal ridge over the region combined with the gusty winds will help afternoon temps climb into the low/mid 80s for Northwest Arkansas and mid/upper 80s for much of Eastern Oklahoma. The main concern with the conditions mentioned above will be increasing fire weather concerns through the day. Afternoon min relative humidity values are forecast to fall into the mid teen to around 25 percent over the CWA...with the lowest values along and west of Highway 75 in Northeast Oklahoma. Also with the gusty winds...rapid fire spread rates are possible with any fires that may start. Thus...low RH...gusty winds...warm temps...and ongoing drought conditions will continue to warrant the current Red Flag Warning and will let it ride as is for now. Current thinking that the ongoing Fire Danger Statement for Northwest Arkansas should be good with the slightly lighter wind gusts...though will continue to monitor conditions through the afternoon. For the morning update...have added a few minor adjustments to max temps and wind gusts...with minor tweaks to hourly temp/dewpoint trends based on latest trends/observations. The rest of the forecast configuration seems to be on track at this time. && .LONG TERM... (Tonight through Thursday) Issued at 317 AM CDT Fri Oct 21 2022 The upcoming pattern change looks to support the best chances for significant and widespread rainfall in some time, but first we have to get through a couple of warm and very windy days this weekend. Low level moisture should begin to increase to some degree by Saturday, but with continuation of much above normal temps and strengthening low level winds. Moisture increase should keep RH values above critical levels Saturday, however a signal continues to show in the high-res guidance of much lower dew points flirting with western Osage/Pawnee counties, with RH levels below 15% as far east as I-35. By Sunday the moist warm sector will have fully expanded across the area as deepening trough slowly approaches from the west, with strong and gusty south winds reaching advisory levels in some areas. Model guidance has come into better agreement with a slow system, and as such the potential for significant rainfall has trended up beginning Monday across eastern OK with a band of frontal precip. Latest trends also favor the main upper system not ejecting into the southern plains until Tuesday, and POP/QPF have been raised accordingly during that time. Quiet weather should return in the wake of this system for the middle part of next week, but another trough is depicted by deterministic guidance just beyond the range of this forecast. && .AVIATION... (18Z TAFS) Issued at 1238 PM CDT Fri Oct 21 2022 Breezy to gusty southerly winds along with a few passing high clouds are forecast this afternoon across the CWA. Winds this evening look to weaken some before increasing again overnight as stronger winds aloft spread over the region. In response...will continue with LLWS at all TAF sites tonight. The exception to the increasing winds will be KFSM where more easterly winds are forecast overnight. Also overnight...scattered high clouds are forecast over the CWA. During the morning hours Saturday...southerly winds are forecast to continue increasing with gusts 15 to near 30KT possible by the end of the TAF period. Scattered to broken high clouds are forecast Saturday. Increasing southerly winds transporting low level moisture into the region Saturday morning may have a potential to develop into some low/mid clouds for KMLC/KFSM. For now though...will hold off on mentioning as confidence is low at this time. && .PRELIMINARY POINT TEMPS/POPS... TUL 87 63 85 69 / 0 0 0 0 FSM 85 58 85 66 / 0 0 0 0 MLC 87 62 85 67 / 0 0 0 0 BVO 88 61 85 67 / 0 0 0 0 FYV 81 57 81 62 / 0 0 0 0 BYV 81 62 80 64 / 0 0 0 0 MKO 85 62 83 66 / 0 0 0 0 MIO 83 62 82 65 / 0 0 0 0 F10 88 62 85 67 / 0 0 0 0 HHW 85 60 83 66 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Red Flag Warning until 7 PM CDT this evening for OKZ049-053>076. AR...None. && SHORT TERM...20 LONG TERM....14 AVIATION...20
Hazardous weather outlook, Oct 21, 1:04 PM CDT, 1 hour 20 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 104 PM CDT Fri Oct 21 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 104 PM CDT Fri Oct 21 2022 ...VERY HIGH FIRE WEATHER DANGER IN EASTERN OKLAHOMA TODAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Elevated. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... Dangerous fire weather conditions will continue this afternoon, especially over eastern Oklahoma. Gusty south winds to near 30 mph combined with very low humidity and drought conditions across eastern Oklahoma will result in potential for rapid spread of any fires that may start. A Red Flag Warning remains in effect into early this evening. Across northwest Arkansas, a Fire Danger Statement is in effect into this evening. Fire weather conditions should slowly improve through the evening. Winds, however, look to weaken some this evening before increasing again overnight tonight with gusts of 15 to around 30 mph over much of the region. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Very High Fire Weather Potential...High Wind Potential. SUNDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential. MONDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. TUESDAY...High Wind Potential...Heavy Rain Potential. WEDNESDAY AND THURSDAY...No Hazards. EXTENDED DISCUSSION... Strong and gusty southerly winds are expected to continue through Sunday. Moisture return will be limited Saturday west of Highway 75, elevating fire weather concerns. Winds peak on Sunday with gusts to near 45 mph expected, but moisture return will lead to higher humidities than on previous days. A frontal boundary will bring chances for storms beginning Sunday night into Monday across mainly northeast Oklahoma into far northwest Arkansas, spreading into southeast Oklahoma and western Arkansas during the day Monday. Locally heavy rainfall will be possible, primarily Monday night into Tuesday. weather.gov/tulsa contains additional information.
Nearby
Red Flag Warnings in Oklahoma, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.